Oklahoma, 2005

Tornado and Hail in Oklahoma, April 10 to 11, 2005

April 10 to 11, 2005 · NWS OUN · 15 events in 6 counties and zones

10 hail, 3 thunderstorm wind, 1 tornado, 1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$358,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 10, 1:23 PM CST, 4 hours 12 minutes earlier.

Area forecast discussion, Apr 10, 1:23 PM CST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
223 PM CDT SUN APR 10 2005

.DISCUSSION...
DRYLINE HAS PUSHED INTO WESTERN TWO TIER OF COUNTIES THIS AFTERNOON
AND VISIBLE IMAGES INDICATE STORMS ARE TRYING TO DEVELOP OVER
SOUTHWEST KANSAS AND JUST WEST OF METROPLEX. EXPECT AS HEATING
CONTINUES THAT STORMS WILL DEVELOP DURING NEXT HOUR OR TWO WITH
SEVERE STORMS LIKELY. STILL APPEARS THAT DAMAGING WINDS AND HAIL
WILL BE PRIMARY CONCERNS.

EXPECT MOST OF THE STORMS TO BE EAST OF THE FA BY LATE EVENING
WITH LOW CLOUDS WRAPPING BACK INTO NORTHWEST PARTS OF FA.  WILL MAINTAIN
SLIGHT/CHANCE POPS MAINLY NORTH OF I-40 ON MONDAY AS UPPER LOW LIFTS
ACROSS FAR NORTHERN OKLAHOMA INTO SOUTHERN KANSAS.

AS UPPER LOW WOBBLES SLOWLY EAST OF AREA TUESDAY INTO WEDNESDAY...
SURFACE HIGH WILL BUILD SOUTHWARD ACROSS SOUTHERN PLAINS.  EXPECT
DRY WEATHER UNTIL LATE THURSDAY INTO FRIDAY AS NEXT SYSTEM DEVELOPS
TO THE WEST. BEST MOISTURE RETURN INITIAL WITH THIS SYSTEM WILL BE
ACROSS HIGH PLAINS/WESTERN SECTIONS OF FA. WILL MAINTAIN SLIGHT
POPS SATURDAY AND SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  53  69  43  69 /  40  20  10  10
HOBART OK         46  67  41  73 /  10  10   0   0
WICHITA FALLS TX  50  73  44  75 /  10  10   0   0
GAGE OK           44  61  37  70 /  20  20   0  10
PONCA CITY OK     52  67  43  67 /  60  20  10  10
DURANT OK         57  73  49  72 /  60  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR OKZ009-OKZ014-OKZ015-
     OKZ016-OKZ017-OKZ021-OKZ022-OKZ023-OKZ024-OKZ027-OKZ033-
     OKZ034-OKZ035-OKZ036-OKZ037-OKZ038-OKZ039-OKZ044-OKZ045.

TX...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR TXZ083-TXZ084-TXZ085-
     TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

&&

06
Hazardous weather outlook, Apr 10, 2:15 PM CST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT SUN APR 10 2005

OKZ004>048-050>052-TXZ083>090-111200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON THROUGH TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH THIS EVENING OVER A LARGE PART OF CENTRAL AND EASTERN
OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM ARCHER CITY TEXAS...TO
LAWTON...TO WEATHERFORD...TO BUFFALO.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE LATE THIS
AFTERNOON AND EVENING...BETWEEN NOW AND MIDNIGHT.

EXPECTED WEATHER AND IMPACTS...
THE MAIN HAZARDS ARE DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. A
FEW TORNADOES ARE ALSO POSSIBLE.

RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS SHOULD PLAN FOR SEVERE
WEATHER OPERATIONS FROM LATE AFTERNOON THROUGH THE EVENING
HOURS.

PEOPLE INVOLVED IN OUTDOOR ACTIVITIES THIS AFTERNOON IN THE SLIGHT
RISK AREA SHOULD CONTINUE TO MONITOR THE WEATHER CLOSELY.

DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM LOCATED OVER NORTHEASTERN NEW
MEXICO CONTINUES TO MOVE EAST. AT MID AFTERNOON THE DRYLINE EXTENDED
FROM A SURFACE LOW IN SOUTHWESTERN KANSAS...THROUGH FAR WESTERN
OKLAHOMA AND INTO WESTERN NORTH TEXAS. THE DRY LINE WILL MOVE SLOWLY
EAST FOR THE REST OF THIS AFTERNOON. MOISTURE AND INSTABILITY
CONTINUE TO INCREASE AHEAD OF THE DRYLINE.

THUNDERSTORMS WILL DEVELOP BETWEEN 4 PM AND 6 PM ALONG THE
DRYLINE...AND MOST LIKELY WILL EVOLVE QUICKLY INTO A SQUALL LINE.
THE LINE OF STORMS WILL MOVE EAST INTO CENTRAL OKLAHOMA LATE THIS
AFTERNOON OR EARLY THIS EVENING...AND INTO EASTERN OKLAHOMA LATER
TONIGHT.

SINCE THE STORMS ARE EXPECTED TO DEVELOP QUICKLY INTO A SQUALL
LINE... THE MAIN HAZARDS WILL BE LARGE HAIL AND DAMAGING WINDS. THE
TORNADO THREAT WILL BE LIMITED BY UNFAVORABLE LOW LEVEL WIND SHEAR
AND SOMEWHAT DEFICIENT MOISTURE...WHICH WILL HELP TO LIMIT
INSTABILITY. HOWEVER...THERE IS A LOW CHANCE FOR A TORNADO IN ANY
ISOLATED STORMS EARLY IN THE EVENT...OR IN SUPERCELL STORMS EMBEDDED
WITHIN THE SQUALL LINE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...

WITH STRONG WEST WINDS AND LOW HUMIDITIES BEHIND THE DRY
LINE...SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS WILL CONTINUE TO
SEE VERY HIGH TO EXTREME FIRE DANGER LATE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE INTO MONDAY... ESPECIALLY ACROSS
NORTHERN OKLAHOMA IN CLOSER PROXIMITY TO THE CENTER OF THE UPPER
LEVEL LOW.

THE NEXT CHANCE OF THUNDERSTORMS BEYOND MONDAY... IS FROM THURSDAY
NIGHT THROUGH SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
ON MONDAY...APRIL 11.

24/SMITH

In the hours before

Special weather statement, Apr 10, 4:14 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
514 PM CDT SUN APR 10 2005

OKZ050-051-102230-
LOVE OK-MARSHALL OK-
514 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTH OF THACKERVILLE AT
514 PM CDT...MOVING NORTHEAST AT 35 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. INTERESTS ON AND NEAR LAKE TEXOMA SHOULD MONITOR THIS
DEVELOPING WEATHER SITUATION CLOSELY.
Special weather statement, Apr 10, 4:30 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SUN APR 10 2005

OKZ050-051-102245-
LOVE OK-MARSHALL OK-
530 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF THACKERVILLE AT
530 PM CDT...MOVING NORTHEAST AT 25 MPH. PERSONS ON AND NEAR LAKE
TEXOMA SHOULD TAKE PRECAUTIONS AS THREATENING WEATHER APPROACHES.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

11
Special weather statement, Apr 10, 4:37 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
537 PM CDT SUN APR 10 2005

OKZ024-027>029-102250-
CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-
537 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...GRADY
AND MCCLAIN COUNTIES.

THUNDERSTORMS WERE BEGINNING TO DEVELOP JUST SOUTHWEST AND WEST OF
OKLAHOMA CITY. ONE STORM WAS LOCATED 7 MILES NORTHWEST OF BLANCHARD
AND ANOTHER 3 MILES NORTHEAST OF BRADLEY AT 537 PM CDT. BOTH WERE
MOVING NORTH-NORTHEAST AT 20 MPH. THE STRONGEST STORM WAS LOCATED
JUST NORTHWEST OF BLANCHARD.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CANADIAN...CLEVELAND...GRADY AND MCCLAIN COUNTIES...
INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

11
Special weather statement, Apr 10, 4:43 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
543 PM CDT SUN APR 10 2005

OKZ024-025-027>029-102300-
CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK-
543 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...MCCLAIN AND OKLAHOMA COUNTIES.

THUNDERSTORMS CONTINUED TO DEVELOP FROM 7 MILES NORTHWEST OF
BLANCHARD TO 6 MILES SOUTHWEST OF CRINER AT 543 PM CDT...MOVING
NORTH-NORTHEAST AT 25 MPH. THE STORM JUST WEST OF CRINER IS
CURRENTLY THE STRONGER STORM...BUT IS NOT CAPABLE OF PRODUCING HAIL
OR STRONG WINDS AT THIS TIME.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITIES OF NORMAN AND OKLAHOMA CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

11
Special weather statement, Apr 10, 4:55 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
555 PM CDT SUN APR 10 2005

OKZ024-025-027>029-102315-
CANADIAN OK-CLEVELAND OK-GRADY OK-MCCLAIN OK-OKLAHOMA OK-
555 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR CANADIAN...CLEVELAND...
GRADY...MCCLAIN AND OKLAHOMA COUNTIES.

SHOWERS AND DEVELOPING THUNDERSTORMS WERE LOCATED FROM 5 MILES
NORTHWEST OF NEWCASTLE TO 4 MILES SOUTH OF DIBBLE AT 555 PM
CDT...MOVING NORTH-NORTHEAST AT 25 MPH. ALTHOUGH INTENSIFICATION IS
STILL POSSIBLE...HEAVY RAIN IS CURRENTLY THE ONLY CONCERN...MAINLY
IN THE DIBBLE AND WASHINGTON AREAS.

PEOPLE IN CANADIAN...CLEVELAND...GRADY...MCCLAIN AND OKLAHOMA
COUNTIES...INCLUDING THE CITY OF OKLAHOMA CITY...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY.

11
Special weather statement, Apr 10, 5:01 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT SUN APR 10 2005

OKZ050-051-102330-
LOVE OK-MARSHALL OK-
601 PM CDT SUN APR 10 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE AND MARSHALL COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHEAST OF MARIETTA AT
601 PM CDT. THE STORM WAS NORTHEAST AT 35 MPH. PERSONS ON AND NEAR
LAKE TEXOMA SHOULD TAKE PRECAUTIONS AS THREATENING WEATHER
APPROACHES.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

The radar

The Norman radar (KTLX), 45 km away, was scanning. The volume nearest the first event began at 23:35 UTC.

Open the radar archive at this moment

Event by event

10 hail, 3 thunderstorm wind, 1 tornado, 1 lightning. Local standard time, as filed.

Hail, McClain

When
April 10, 5:35 PM CST
Where
McClain County, 2 mi SSW of Blanchard
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.100, -97.683

Hail, McClain

When
April 10, 6:05 PM CST
Where
McClain County, 4 mi SE of Newcastle
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
35.217, -97.550

Hail was observed on Highway 9 between May and Penn Avenue.

Thunderstorm Wind, Cleveland

When
April 10, 6:21 PM CST
Where
Cleveland County, Moore
Measured
53 kt (61 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
35.333, -97.500

The wind gust was measured near the intersection of 19th Street and SW 25th Street.

Hail, Cleveland

When
April 10, 6:29 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
35.217, -97.450

Hail was observed at Highway 9 and Interstate 35.

Hail, Cleveland

When
April 10, 6:41 PM CST
Where
Cleveland County, Norman
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.217, -97.450

Hail was reported at the intersection of Lindsey Street and Asp Avenue.

Hail, Cleveland

When
April 10, 7:02 PM CST
Where
Cleveland County, 7 mi W of Stella
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.317, -97.333

Hail was observed at the Water Treatment Plant southeast of Lake Stanley Draper.

Hail, Cleveland

When
April 10, 7:10 PM CST
Where
Cleveland County, 6 mi WNW of Stella
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.350, -97.317

Hail was observed near the intersection of SE 119th Street and Anderson Road.

Thunderstorm Wind, Cleveland

When
April 10, 7:10 PM CST
Where
Cleveland County, Moore
Measured
53 kt (61 mph) measured gust
Reported by
GENERAL PUBLIC
Coordinates
35.333, -97.500

Wind gust was measured near the intersection of 19th Street and SW 25th Street.

Hail, Bryan

When
April 10, 7:25 PM CST
Where
Bryan County, Denison Dam
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.817, -96.567

Hail, Atoka

When
April 10, 7:28 PM CST
Where
Atoka County, 6 mi W of Caney
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.233, -96.317

Hail was reported covering the ground.

Hail, Oklahoma

When
April 10, 7:30 PM CST
Where
Oklahoma County, Choctaw
Measured
0.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
35.500, -97.267

Tornado, Oklahoma

When
April 10, 7:30 PM CST to 7:44 PM CST
Where
Oklahoma County, 5 mi WSW of Newalla
Rating
F1
Path length
5 mi
Path width
75 yd
Property damage
$150,000
Reported by
AMATEUR RADIO
Coordinates
35.383, -97.233

The tornado touched down just inside the Oklahoma City city limits near SE 74th Street and Marianne Drive. It moved north-northeast for about 5 miles before lifting just inside or near the Harrah city limits, southwest of Reno Avenue and Peebly Road. The tornado first caused damage to an area of trees approximately 100 yards long, near SE 74th and Marianne Drive, west of Triple XXX Road. A trailer and metal barns were then damaged near SE 53rd Street and Triple XXX Road. A barn roof was later damaged near SE 29th and Triple XXX Road. As the tornado continued along its path, it downed many power lines and poles along SE 15th Street west of Peebly Road. The tornado caused the worst damage at the Hasel Farm near SE 15th Street and Peebly Road before lifting. The farm sustained damage to a barn, numerous trees were damaged or downed. Fences were also damaged when the trees fell on them.

Hail, Atoka

When
April 10, 8:30 PM CST
Where
Atoka County, 3 mi SW of Lane
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.267, -96.017

Lightning, Atoka

When
April 11, 12:22 AM CST
Where
Atoka County, Atoka
Property damage
$200,000
Reported by
NEWSPAPER
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

A home was struck by lightning in the early morning hours causing a fire. The lightning struck a dryer vent in the roof which sparked an electrical fire in an inside wall that spread to the attic. It was estimated that half the house was completely burned with the rest of the home sustaining some damage.

Thunderstorm Wind, Coal

When
April 11, 1:30 AM CST
Where
Coal County, 12 mi N of Coalgate
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
LAW ENFORCEMENT
Coordinates
34.700, -96.217

An 18 inch diameter tree was blown onto a house causing roof damage.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442783, 5442784, 5442785, 5442786, 5442787, 5442788, 5442789, 5442869, 5443364, 5443365, 5443366, 5443370, 5443367, 5443369, 5443368.